‘Happy, smiley’ boy, 10, died from asthma attack triggered by cough and cold

‘Happy, smiley’ boy, 10, died from asthma attack triggered by cough and cold

The parents of a young boy who died after a cough and a cold triggered a fatal asthma attack today urged other mums and dads to look out for warning signs.

Tragic Louis Griffiths, 10, was rushed to a minor injuries unit after he began wheezing at home while playing on his PlayStation.

His condition slowly worsened on arrival before nosediving dramatically.

Louis, from Minehead, Somerset, was then taken to hospital and given dozens of shots of adrenaline on the way.

He tragically died just hours later, an inquest in Taunton in Somerset heard today.

Speaking outside the inquest, his parents Tracy and Barry urged parents to be vigilante.

Barry, a market trader, and Tracy, a housewife, said: "Parents need to look out.

"Louis always used to talk to us but, as he got older, he stopped because he didn't want to go down to the hospital.

"Watch out for their breathing."

They added: "He was a happy boy – everybody used to say he was always smiling.

"He loved his sport, loved football, loved Chelsea FC. He has loads of friends at school."

The inquest was told Louis had suffered with chronic asthma since 2005 and received regular treatment.

Severe attacks were usually prompted by viral infections.

Louis was fitted with an intravenous drip when he arrived at the minor injuries unit and was set to be given steroids.

But the device fell out during a seizure while staff undertook a 50-minute search for the drugs when they couldn't be found in the resuscitation room.

Further attempts to reattach the drip were unsuccessful.

Consultant nurse Martin Paynter, who investigated the circumstances surrounding the death for the local health trust, said: "The issue was addressed the following morning.

"Those drugs have, ever since, been readily accessible.

"A plastic tube – even if it's secured quite well with tape – is always at risk of being knocked out during a seizure, or when lots of hands are touching the patient.


Source: Read Full Article